Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 12, NWS Albuquerque, NM

March 10, 2011

NWS Albuquerque, NM issued this wind advisory at Mar 10, 2011, 3:58 PM MST. It took effect at Mar 11, 2011, 9:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 3:58 PM MST (22:58 UTC)
In effect from
Mar 11, 2011, 9:00 AM MST
Expired
Mar 11, 2011, 2:52 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS75 KABQ 102258
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MST THU MAR 10 2011

...WINDY CONDITIONS EXPECTED ALONG THE SANGRE DE CRISTO MOUNTAINS
AND INTO THE CENTRAL HIGHLANDS OF NEW MEXICO...

.WESTERLY WINDS ALOFT ARE EXPECTED TO STRENGTHEN TONIGHT AND INTO
FRIDAY OVER NORTHERN AND CENTRAL NEW MEXICO WHILE A SURFACE LOW
DEVELOPS IN THE EASTERN PLAINS OF THE STATE. THROUGH LATE MORNING
FRIDAY THE LOWER LAYERS OF THE ATMOSPHERE ARE EXPECTED TO
DESTABILIZE...ALLOWING THESE STRONGER WEST WINDS TO MIX DOWN TO
THE SURFACE. OCCASIONAL GUSTS UP TO 50 MPH WILL BE
POSSIBLE...CREATING DANGEROUS CROSS WINDS ALONG NORTH TO SOUTH
ORIENTED ROADS. WINDS WILL THEN DECREASE IN SPEED BY LATE
AFTERNOON AND INTO THE EARLY EVENING.

NMZ513>515-523-110500-
/O.NEW.KABQ.WI.Y.0012.110311T1600Z-110312T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
358 PM MST THU MAR 10 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY. 

* LOCATION...THE PEAKS AND EASTERN SLOPES OF THE SANGRE DE CRISTO
  MOUNTAINS AND THE CENTRAL HIGHLANDS INCLUDING THE CLINES CORNERS
  AREA.

* WINDS...WILL BE SUSTAINED FROM THE WEST AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS TO 50 MPH.

* TIMING...WINDS WILL QUICKLY STRENGTHEN THROUGH THE LATE MORNING
  HOURS FRIDAY...PEAKING THROUGH THE EARLY AFTERNOON. THE
  STRONGEST WINDS SHOULD DIMINISH AFTER SUNSET FRIDAY.

* VISIBILITY...WILL OCCASIONALLY BE REDUCED TO 3 MILES IN DUST
  PRONE AREAS.

* LOCAL IMPACTS...REDUCED VISIBILITY IN BLOWING DUST WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS. TRAVELERS ALONG NORTH TO SOUTH
  ORIENTED ROADS WILL ALSO EXPERIENCE STRONG CROSS WINDS. THIS
  INCLUDES U.S. HIGHWAYS 54 AND 285...AS WELL AS STATE ROUTE 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

52
4 follow-up statements
568 
WWUS75 KABQ 110459
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
959 PM MST THU MAR 10 2011

...WINDY CONDITIONS EXPECTED ALONG THE SANGRE DE CRISTO MOUNTAINS
AND INTO THE CENTRAL HIGHLANDS OF NEW MEXICO...

.WESTERLY WINDS ALOFT WILL PICK UP TONIGHT AND INTO FRIDAY MORNING
OVER NORTH AND CENTRAL NEW MEXICO WHILE A SURFACE LOW DEVELOPS
NEAR THE TEXAS BORDER. THROUGH EARLY AFTERNOON FRIDAY THE LOWER
LAYERS OF THE ATMOSPHERE ARE EXPECTED TO DESTABILIZE...FORCING TO 
SOME DEGREE THESE STRONGER WEST WINDS TO MIX DOWN TO THE SURFACE.
OCCASIONAL GUSTS UP TO 50 MPH WILL BE POSSIBLE...CREATING
DANGEROUS CROSS WINDS ALONG NORTH TO SOUTH ORIENTED ROADS. AS
WINDS ALOFT DECREASE WITH TIME FRIDAY AFTERNOON...SURFACE WINDS
WILL ALSO BEGIN TO DECREASE BY LATE AFTERNOON AND INTO THE EVENING.

NMZ513>515-523-111300-
/O.CON.KABQ.WI.Y.0012.110311T1600Z-110312T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
959 PM MST THU MAR 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY. 

* LOCATION...THE PEAKS AND EASTERN SLOPES OF THE SANGRE DE 
  CRISTO MOUNTAINS AND THE CENTRAL HIGHLANDS INCLUDING THE 
  CLINES CORNERS AREA. 

* WINDS...SUSTAINED FROM THE WEST AT 25 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 50 MPH.

* TIMING...WINDS WILL QUICKLY STRENGTHEN THROUGH THE LATE MORNING
  HOURS FRIDAY...PEAKING DURING THE EARLY AFTERNOON. THE STRONGEST
  WINDS SHOULD DIMINISH BY OR NOT LONG AFTER SUNSET FRIDAY.

* VISIBILITY...WILL OCCASIONALLY BE REDUCED TO 3 MILES OR BRIEFLY
  LESS IN DUST PRONE AREAS.

* LOCAL IMPACTS...REDUCED VISIBILITY IN BLOWING DUST WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS. TRAVELERS ALONG NORTH TO SOUTH 
  ORIENTED ROADS WILL ALSO EXPERIENCE STRONG CROSS WINDS. THIS 
  INCLUDES U.S. HIGHWAYS 54 AND 285...AS WELL AS STATE ROUTE 3. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

43
868 
WWUS75 KABQ 111145
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 AM MST FRI MAR 11 2011

...WINDY CONDITIONS ALONG THE SANGRE DE CRISTO MOUNTAINS AND INTO
THE CENTRAL HIGHLANDS OF NEW MEXICO...

.WESTERLY WINDS ALOFT WILL PICK UP THIS MORNING OVER NORTH AND
CENTRAL NEW MEXICO WHILE A SURFACE LOW DEVELOPS NEAR THE TEXAS
BORDER. THROUGH EARLY THIS AFTERNOON THE LOWER LAYERS OF THE
ATMOSPHERE ARE EXPECTED TO DESTABILIZE...FORCING TO SOME DEGREE
THESE STRONGER WEST WINDS TO MIX DOWN TO THE SURFACE. OCCASIONAL
GUSTS UP TO 45 MPH WILL BE POSSIBLE...CREATING DANGEROUS CROSS
WINDS ALONG NORTH TO SOUTH ORIENTED ROADS. AS WINDS ALOFT DECREASE
WITH TIME FRIDAY AFTERNOON...SURFACE WINDS WILL ALSO BEGIN TO
DECREASE BY LATE AFTERNOON AND INTO THE EVENING.

NMZ513>515-523-111900-
/O.CON.KABQ.WI.Y.0012.110311T1600Z-110312T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
445 AM MST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING. 

* LOCATION...THE PEAKS AND EASTERN SLOPES OF THE SANGRE DE 
  CRISTO MOUNTAINS AND THE CENTRAL HIGHLANDS INCLUDING THE 
  CLINES CORNERS AREA. 

* WINDS...SUSTAINED FROM THE WEST AT 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS TO 45 MPH. 

* TIMING...WINDS WILL QUICKLY STRENGTHEN THROUGH THE LATE MORNING
  HOURS...PEAKING DURING THE EARLY AFTERNOON. THE STRONGEST WINDS
  SHOULD DIMINISH BY OR NOT LONG AFTER SUNSET FRIDAY.

* VISIBILITY...WILL OCCASIONALLY BE REDUCED TO 3 MILES OR BRIEFLY
  LESS IN DUST PRONE AREAS.

* LOCAL IMPACTS...REDUCED VISIBILITY IN BLOWING DUST WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS. TRAVELERS ALONG NORTH TO SOUTH 
  ORIENTED ROADS WILL ALSO EXPERIENCE STRONG CROSS WINDS. THIS 
  INCLUDES U.S. HIGHWAYS 54 AND 285...AS WELL AS STATE ROUTE 3. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
716 
WWUS75 KABQ 111900
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1200 PM MST FRI MAR 11 2011

...WINDY CONDITIONS TO CONTINUE ALONG THE SANGRE DE CRISTO
MOUNTAINS AND ADJACENT CENTRAL HIGHLANDS...

.STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS BETWEEN 40
AND 50 MPH WILL PERSIST THROUGH THE AFTERNOON HOURS. THE WORST
CONDITIONS ARE EXPECTED ALONG INTERSTATE 40 FROM CLINES CORNERS TO
SANTA ROSA. THE STRONG WINDS MAY KICK UP AREAS OF BLOWING DUST
WHICH COULD CAUSE BRIEF VISIBILITY RESTRICTIONS...ESPECIALLY NEAR
OPEN FIELDS. MOTORISTS CAN EXPECT DANGEROUS CROSS WINDS ALONG
NORTH TO SOUTH ORIENTED ROADS. AS WINDS ALOFT DECREASE WITH TIME
THIS AFTERNOON...SURFACE WINDS WILL ALSO BEGIN TO DECREASE BY LATE
AFTERNOON AND INTO THE EVENING.

NMZ513>515-523-120100-
/O.CON.KABQ.WI.Y.0012.000000T0000Z-110312T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
1200 PM MST FRI MAR 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* LOCATION...THE PEAKS AND EASTERN SLOPES OF THE SANGRE DE 
  CRISTO MOUNTAINS AND THE CENTRAL HIGHLANDS INCLUDING THE 
  CLINES CORNERS AREA. 

* WINDS...SUSTAINED FROM THE WEST AT 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS BETWEEN 40 AND 50 MPH. 

* TIMING...THE STRONGEST WINDS WILL PEAK DURING THE EARLY
  AFTERNOON BEFORE DIMINISHING JUST AFTER SUNSET.

* VISIBILITY...WILL OCCASIONALLY BE REDUCED TO 3 MILES OR LESS IN
  DUST PRONE AREAS.

* LOCAL IMPACTS...REDUCED VISIBILITY IN BLOWING DUST WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS. TRAVELERS ALONG NORTH TO SOUTH 
  ORIENTED ROADS WILL ALSO EXPERIENCE STRONG CROSS WINDS. THIS 
  INCLUDES U.S. HIGHWAYS 54 AND 285...AS WELL AS STATE ROUTE 3. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
168 
WWUS75 KABQ 112152
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MST FRI MAR 11 2011

NMZ513>515-523-112300-
/O.CAN.KABQ.WI.Y.0012.000000T0000Z-110312T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
252 PM MST FRI MAR 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS HAVE DIMINISHED THIS AFTERNOON AND THE ADVISORY HAS
BEEN CANCELLED. BREEZY WESTERLY WINDS OF 15 TO 25 MPH WITH A FEW
GUSTS BETWEEN 30 AND 40 MPH WILL STILL BE POSSIBLE THROUGH SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:21 PM MST, 37 minutes earlier.

Area forecast discussion, Mar 10, 3:21 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MST THU MAR 10 2011

.DISCUSSION...ABSOLUTELY STELLAR WEATHER IS CURRENTLY IN PLACE
OVER NEW MEXICO TODAY. CONDITIONS ARE VERY DRY...BUT FORTUNATELY
WINDS ARE TAME AND ONLY A FEW SPORADIC LOCALES ARE CURRENTLY
EXPERIENCING OCCASIONAL GUSTS. AS WAS EXPECTED...THE RIDGE ALOFT
AND ASSOCIATED HEIGHT FIELDS HAVE ALLOWED TEMPERATURES TO CREEP
ABOVE NORMAL. CIRRUS CLOUDS WILL CONTINUE TO STREAM INTO THE STATE
OVERNIGHT...AND MID LEVEL FLOW WILL SHARPEN UP A BIT FROM THE WEST
AS PRESSURE FALLS AT THE SURFACE BEGIN MARKING THE DEVELOPMENT OF
THE LEE SIDE TROUGH IN THE NORTHEAST.

FOR THE END OF THE WORK WEEK...MODELS CONTINUE TO DEPICT AN UPPER
LEVEL SHORT WAVE TROUGH MOVING ACROSS THE NORTHERN ROCKIES. MODELS
ARE STILL WANTING TO KEEP THIS FEATURE FAIRLY WEAK WITH THE BEST
MOISTURE FAR REMOVED NORTH OF NEW MEXICO...BUT STILL THE MID LEVEL
FLOW WILL STRENGTHEN ENOUGH TO BE OF CONCERN FOR THE LAND OF
ENCHANTMENT. AS WINDS RISE TO 25 TO 40 KT AT H7 OVER THE CENTRAL
AND NORTHERN MOUNTAINS THEY WILL CREATE SOME GUSTY CONDITIONS FROM
MID MORNING FRIDAY THROUGH THE AFTERNOON. AREAS DOWNWIND OF THE
CENTRAL MOUNTAINS WILL ALSO BECOME QUITE WINDY TOWARD CLINES
CORNERS AND SANTA ROSA. HAVE HOISTED A WIND ADVISORY FOR THE
CLINES CORNERS AREA NORTHWARD TO THE PEAKS AND EAST SLOPES OF THE
SANGRES FOR FRIDAY TO ACCOUNT FOR THIS. EFFICIENT MIXING IS EXPECTED
FROM SURFACE TO 650-600 MB IN MOST CENTRAL AND EASTERN LOCALES
WITH STEEP LAPSE RATES OF 8-10 C/KM...BUT THE STRENGTH OF THE WIND
ON THE PLAINS WILL BE DEPENDENT UPON PLACEMENT OF SURFACE LOW
SINCE SOME OF THE STRONGER MOMENTUM ALOFT WILL NOT BE FULLY
JUXTAPOSED OVER THE AREA DURING PEAK HEATING/MIXING. SURFACE LOW
IS EXPECTED TO SAG FARTHER SOUTHWARD INTO THE EAST CENTRAL PLAINS
NEAR THE TEXAS BORDER BY LATE AFTERNOON...AND THE LOW DOES NOT
APPEAR TO BE TERRIBLY ROBUST. IF THIS ALTERS...MIDNIGHT SHIFT CAN
EXPAND THE ADVISORY.

THE BACK DOOR COLD FRONT IS FORECASTED TO ARRIVE A BIT EARLIER
FRIDAY AFTERNOON AND INTO THE EVENING BASED ON PROGRESSION OF THE
AFOREMENTIONED SURFACE LOW. MODELS HAVE ALSO BACKED OFF ON THE
WESTWARD PROGRESSION OF THE FRONT...SO IT DOES NOT APPEAR THAT
THE BOUNDARY WILL BE ABLE TO PENETRATE ANY GAPS/CANYONS WITHIN
THE CENTRAL MOUNTAIN CHAIN. SOME INCREASE IN LOW LEVEL MOISTURE IS
EXPECTED BEHIND THE FRONT...BUT MID LEVELS WILL REMAIN FAR TOO
PARCHED FOR ANY PRECIPITATION DEVELOPMENT.

TEMPERATURES WILL RUN SLIGHTLY COOLER ON SATURDAY...CLOSER TO
SEASONAL VALUES...WHILE THE CENTRAL TO WESTERN ZONES OF NEW MEXICO
REMAIN ABOVE NORMAL. ZONAL FLOW WILL BE THE RULE FOR THE NEXT
SEVERAL DAYS WITH A FEW SEEMINGLY INSIGNIFICANT PERTURBATIONS
TRACKING NORTH OF NEW MEXICO. WAVES ON BOTH SATURDAY AND SUNDAY
WILL ONLY OFFER SPARSE PRECIPITATION CHANCES IN THE NORTHERNMOST
MOUNTAINS NEAR THE COLORADO BORDER.

BY SUNDAY NIGHT AND INTO MONDAY AND MONDAY NIGHT...THE GFS IS
JUMPING INTO MORE SPRINGTIME SIGNATURES WITH RETURN FLOW OFF OF
THE GULF OF MEXICO USHERING IN SOME MUCH HIGHER DEWPOINTS IN THE
50S FOR FAR EASTERN NEW MEXICO. THE FIRST INTRUSIONS OF THE SEASON
SUCH AS THIS ARE ALWAYS VERY DIFFICULT FOR THE MODELS TO
PINPOINT...AND OFTEN THE SHALLOW NATURE OF THE MOISTURE LEADS TO A
QUICK MIXING OUT OF THE MOISTURE DURING DIURNAL HEATING. HAVE KEPT
THE FORECAST MOSTLY DRY THROUGH THE REMAINDER OF NEXT WEEK FOR
NOW. NOT UNTIL NEXT WEEKEND IS THERE ANY EVIDENCE THAT THE ZONAL
FLOW WILL FINALLY BREAK DOWN AND SUCCUMB TO A TROUGH PASSAGE.

52

&&

.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WHILE
CEILINGS AND VISIBILITIES WILL NOT BE A CONCERN...A TIGHTENING
SURFACE PRESSURE GRADIENT WILL DEVELOP ALONG THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT CENTRAL HIGHLANDS FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. SUSTAINED WESTERLY WINDS OF 20 TO 30 KTS WITH A FEW
GUSTS AT OR ABOVE 40 KTS WILL BE POSSIBLE. PATCHY BLOWING DUST
COULD RESULT. WINDS WILL SUBSIDE AFTER SUNSET.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. KW

&&

.FIRE WEATHER...RED FLAG WARNING FOR NM ZONES 107 AND 108. FIRE
WEATHER WATCH FOR NM ZONES 103 AND 104.

UPPER LEVEL RIDGE STILL ANCHORED OVER NEW MEXICO TODAY WILL BEGIN TO
BREAK DOWN TONIGHT AND ESPECIALLY ON FRIDAY. GENERALLY POOR
OVERNIGHT RECOVERIES CAN BE EXPECTED EAST OF THE CENTRAL MOUNTAINS
AND ESPECIALLY OVER SOUTHERN PORTIONS OF THE FORECAST AREA. FAIR TO
GOOD RECOVERIES EXPECTED OVER THE WEST AND NORTH.

PRESSURE FALLS WILL INDUCE A LEE SIDE SURFACE TROUGH ACROSS THE
EASTERN PLAINS ON FRIDAY. INCREASING 700MB FLOW WILL LEAD TO
EFFICIENT MIXING AND STRONGER WINDS ALONG THE SUMMITS OF THE CENTRAL
MOUNTAIN CHAIN...ADJACENT CENTRAL AND SOUTH CENTRAL HIGHLANDS...EAST
CENTRAL AND SOUTHEAST PLAINS. THE HIGHEST CONFIDENCE FOR CRITICAL
CONDITIONS REMAINS ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES
CORNERS TO TUCUMCARI WITH A CONCENTRATED AREA OF EXTREMELY CRITICAL
OR DANGEROUS CONDITIONS POSSIBLE FROM CLINES CORNERS TO SANTA ROSA.
EVEN MODEL PROGGED DEWPOINTS IN THE 0 TO -5 RANGE ARE FORECAST WITH
TEMPERATURES NEAR 70 AND SUSTAINED WESTERLY WINDS IN THE 25 TO 30 KT
RANGE. FIRE GROWTH POTENTIAL IN THESE AREAS COULD BE EXPLOSIVE GIVEN
IGNITION.

LESS CONFIDENCE IN PLACE FOR ZONES 103 AND 104 GIVEN THE FASTER
SOUTHWARD MOVEMENT OF THE SURFACE LOW AND PROGRESSION OF THE
BACKDOOR COLD FRONT. DID COLLABORATE IN HOUSE WITH INCIDENT
METEOROLOGIST AND WITH SPC AND SURROUNDING WFOS AND CAME TO SIMILAR
CONCLUSION. 700MB WINDS STILL PROGGED IN THE 30 TO 40 KT RANGE EVEN
WITHIN THE CENTRAL AND WESTERN PORTIONS OF ZONES 103 AND 104. THERE
IS ENOUGH UNCERTAINTY TO LEAVE THE WATCH ATTM AND LET THE EVENING
AND OR MIDNIGHT SHIFT MAKE THE FINAL CALL.

BACKDOOR COLD FRONT WILL BRING AN INCREASE IN LOW LEVEL MOISTURE
ACROSS THE EAST FRIDAY NIGHT INTO EARLY SATURDAY WHICH WILL
ALLEVIATE THE CRITICAL CONDITIONS.

SUNDAY THROUGH TUESDAY...A SERIES OF UPPER LEVEL DISTURBANCES WILL
TRACK TO THE NORTH OF THE FORECAST AREA TAKING THE BULK OF ANY
MOISTURE INTO COLORADO. APART FROM A FEW ISOLATED SHOWERS/SNOW
SHOWERS OVER THE NORTHERN HIGH TERRAIN...THERE WILL BE MINIMAL
PRECIPITATION CHANCES THROUGH THE NEXT WEEK. SOME SHALLOW MOISTURE
RETURN WILL BE POSSIBLE EACH MORNING ACROSS THE EAST BUT NOTHING
DEEP ENOUGH TO STICK AROUND FOR LONG.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  31  64  31  66 /   0   0   0   0
DULCE...........................  21  59  20  64 /   0   0   0   0
CUBA............................  20  64  21  64 /   0   0   0   0
GALLUP..........................  21  66  23  65 /   0   0   0   0
EL MORRO........................  25  63  26  63 /   0   0   0   0
GRANTS..........................  19  68  21  67 /   0   0   0   0
QUEMADO.........................  20  67  22  68 /   0   0   0   0
GLENWOOD........................  31  74  35  72 /   0   0   0   0
CHAMA...........................  19  54  23  56 /   0   0   0   0
LOS ALAMOS......................  34  63  36  62 /   0   0   0   0
PECOS...........................  29  65  31  63 /   0   0   0   0
CERRO/QUESTA....................  24  59  26  59 /   0   0   0   0
RED RIVER.......................  17  50  22  52 /   0   0   5   5
ANGEL FIRE......................  20  54  24  53 /   0   0   5   5
TAOS............................  25  62  26  63 /   0   0   0   0
MORA............................  29  62  30  58 /   0   0   0   0
ESPANOLA........................  26  70  27  69 /   0   0   0   0
SANTA FE........................  29  69  32  66 /   0   0   0   0
SANTA FE AIRPORT................  30  70  31  68 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  35  71  36  65 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  37  73  39  68 /   0   0   0   0
ALBUQUERQUE VALLEY..............  30  75  32  70 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  33  74  33  70 /   0   0   0   0
LOS LUNAS.......................  33  73  34  72 /   0   0   0   0
RIO RANCHO......................  34  72  33  70 /   0   0   0   0
SOCORRO.........................  38  77  41  75 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  26  69  31  65 /   0   0   0   0
TIJERAS.........................  34  71  35  67 /   0   0   0   0
MORIARTY/ESTANCIA...............  24  72  25  67 /   0   0   0   0
CLINES CORNERS..................  32  69  34  61 /   0   0   0   0
GRAN QUIVIRA....................  37  71  37  69 /   0   0   0   0
CARRIZOZO.......................  32  74  36  70 /   0   0   0   0
RUIDOSO.........................  40  66  41  61 /   0   0   0   0
CAPULIN.........................  24  67  24  62 /   0   0   0   0
RATON...........................  24  70  25  64 /   0   0   0   0
SPRINGER........................  30  72  29  64 /   0   0   0   0
LAS VEGAS.......................  31  68  31  61 /   0   0   0   0
CLAYTON.........................  37  77  28  63 /   0   0   0   0
ROY.............................  33  73  26  63 /   0   0   0   0
CONCHAS.........................  36  80  36  68 /   0   0   0   0
SANTA ROSA......................  36  79  35  69 /   0   0   0   0
TUCUMCARI.......................  35  82  33  68 /   0   0   0   0
CLOVIS..........................  35  79  36  66 /   0   0   0   0
PORTALES........................  34  81  35  69 /   0   0   0   0
FORT SUMNER.....................  36  82  37  69 /   0   0   0   0
ROSWELL.........................  32  87  39  74 /   0   0   0   0
PICACHO.........................  31  81  37  75 /   0   0   0   0
ELK.............................  29  75  29  69 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 5 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ107-108.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ103-104.

WIND ADVISORY FROM 9 AM TO 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ513>515-523.

&&

52/17
Hazardous weather outlook, Mar 10, 6:02 AM MST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MST THU MAR 10 2011

NMZ501>540-111300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 5 PM FRIDAY FOR
EASTERN TORRANCE COUNTY AND THE EAST CENTRAL PLAINS WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR THE
SAME TIME PERIOD FRIDAY ACROSS NORTHEAST NEW MEXICO.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE NEXT TUESDAY ACROSS
EAST CENTRAL AND NORTHEAST NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:42 AM MSTRed Flag WarningABQ37 hr

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.